• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

Any Dr Cheney patients? Does he still stand by Clonazepam (low dose) for excitotxicty

hixxy

Senior Member
Messages
1,229
Location
Australia
Hello,

Any Dr Cheney patients around that know if he stills stands by usung Clonazepam to prevent excitoxocity? Or has be moved on to greener pastures

I had an awful lot of trouble typing this message after taking 1mg of clnozeopan! I only use it aon rarieties as the side effects are so horribble. Too many MCS exposures for me today after familky visiting.

hixxy
 

gu3vara

Senior Member
Messages
339
I don't know but I tolerate the 0.5 mg well when I take it. I take it occasionally and wish it didn't cause dependency as it does bring some relief, though it does nothing to help the fatigue for me.

You could try 0.5mg instead, 1 mg is a lot for me, never needed that much.
 

hixxy

Senior Member
Messages
1,229
Location
Australia
I don't use it for decreased fatigue. It's purely for decreasing major overstimulation. Had a hard day of MCS reactions. Brain is firing really badly.

I told my mum she can't visit anymore. There goes my isolation increasing again. Sigh.
 

barbc56

Senior Member
Messages
3,657
Klonopin has been a life saver for me. I have taken it for 15 years and actually take less than I took then.

It does help with the overstimulation. It was originally prescribed to me for restless legs syndrome.

Yes there is the issue of withdrawal but IMPO, it's worth the quality of life. This of course is a personal opinion so others might disagree.

Good luck.

Barb C.:>)
 

Shellbell

Senior Member
Messages
277
I took half of the smallest dose and couldn't walk down the halls of my home after only one pill. I later found that this in one drug that my body can't process well. Never again! Be careful. I have talked with a few who have had a horrible time with this and other like meds and their lives were never the same.
 

Googsta

Doing Well
Messages
390
Location
Australia
Hi Hixxy

if you do a search for Clonazepam here you will find some in-depth threads. Many here are suffering terribly with tapering off.

I am trying N-Acetyl Cysteine to deal with the same problem http://www.advance-health.com/nacetylcysteine.html

I have severe excitoxocity including seizure activity. So far it is really helping, I am able to get off to sleep alot easier & am less anxious to always 'be doing something'.
In the past I always treated these issues with SSRI's, SNRI;s & Tricyclics.

N-A-C is definately worth consideration.
 

barbc56

Senior Member
Messages
3,657
I guess I am fortunate. The klonepin has never made me feel out of it. Like other medications I take, it just makes me feel closer to normal through that is relative. Perhaps this means my body needs it?

Barb C.
 

hixxy

Senior Member
Messages
1,229
Location
Australia
Hi Hixxy

if you do a search for Clonazepam here you will find some in-depth threads. Many here are suffering terribly with tapering off.

I am trying N-Acetyl Cysteine to deal with the same problem http://www.advance-health.com/nacetylcysteine.html

I have severe excitoxocity including seizure activity. So far it is really helping, I am able to get off to sleep alot easier & am less anxious to always 'be doing something'.
In the past I always treated these issues with SSRI's, SNRI;s & Tricyclics.

N-A-C is definately worth consideration.

I currently take 1200mg / day of NAC and it helps, but only very slightly
 

*GG*

senior member
Messages
6,389
Location
Concord, NH
I don't use it for decreased fatigue. It's purely for decreasing major overstimulation. Had a hard day of MCS reactions. Brain is firing really badly.

I told my mum she can't visit anymore. There goes my isolation increasing again. Sigh.

Do you have MCS reactions from your mother or is just the energy of a visitor?

GG

PS Never had MCS, so not familiar with what it's like to live with it, my impression is it's horrible!
 

caledonia

Senior Member
Neuro Medulla Complex by Professional Health Products works for me. I only need 1/2 a capsule.

If I take a .5 clonazepam, it's a pretty fun time, lol. I just got done tapering off after being on for several months. Luckily I'm not having the severe problems I had tapering off Xanax.
 

hixxy

Senior Member
Messages
1,229
Location
Australia
Yes, the MCS reactions from my mother, and that is with her going to a LOT of care to try and avoid it. I'm on the most ridiculous extreme of MCS -- it wasn't always so, the last year has kind of been devestating. A few bad decisions on mine and my family's part and I'm now pretty much a man in a bubble. I have enormous neurological problems on reaction even to seemingly benign things. I think if I could just get back to mild MCS and CFS, I'd be satisfied after my last year.
 

*GG*

senior member
Messages
6,389
Location
Concord, NH
Sorry to hear your health has worsened in the last year, hopefully you can reverse course and regain some of your health!

GG
 

Nielk

Senior Member
Messages
6,970
I would really, really, really appreciate it, if some of Dr Cheney's patients can clue as in as to what he says about the " miracle" drug Klonopin - as far as being totally unable to taper off it. Does he have any recommendation as to a method of achieving this. (I mean without dying from seizures?)
 

xks201

Senior Member
Messages
740
I have tried klon and gabapentin. Gabapentin wins for me hands down. No extreme sedation the next morning. Sometimes I get easily agitated (probably low gaba), and klon does nothing for this. It just puts me to sleep. Gabapentin at night puts me to sleep but the next day I am not nearly as on edge/agitated/angry. Gabapentin is basically high dose gaba that crosses the BBB well. If you guys tried gabapentin I think you'd throw klon in the trash.
 

Nielk

Senior Member
Messages
6,970
I have tried klon and gabapentin. Gabapentin wins for me hands down. No extreme sedation the next morning. Sometimes I get easily agitated (probably low gaba), and klon does nothing for this. It just puts me to sleep. Gabapentin at night puts me to sleep but the next day I am not nearly as on edge/agitated/angry. Gabapentin is basically high dose gaba that crosses the BBB well. If you guys tried gabapentin I think you'd throw klon in the trash.

I'm really glad it Gabapentin works for you and I know it works well for others too but, for me - it did nothing. Klonopin helped me a lot, in the beginning. Now, it's the nightmare that never ends.
 

barbc56

Senior Member
Messages
3,657
I just reread my post and see I neglected to mention that I am very sensitive to meds. Fortunately, Klonepin doesn't as far as side effects.

Barb C. :>)
 

anniekim

Senior Member
Messages
779
Location
U.K
Klonopin has been a life saver for me. I have taken it for 15 years and actually take less than I took then.

It does help with the overstimulation. It was originally prescribed to me for restless legs syndrome.

Yes there is the issue of withdrawal but IMPO, it's worth the quality of life. This of course is a personal opinion so others might disagree.

Good luck.

Barb C.:>)

Barb C, when you say you've taken it for the last fifteen years, is that daily? Many thanks
 

hixxy

Senior Member
Messages
1,229
Location
Australia
I've only used klonopin when my brain overstimulation gets so horrendously bad I have to. Otherwise I just persevere. Surprisingly, despite my overstimulation, I most of the time get to sleep okay. I just wake up a lot during the night and it's not refrehsing.
 

beaker

ME/cfs 1986
Messages
773
Location
USA
Klon has also been a lifesaver for me. One of the few meds I can tolerate. Been on it for over 20 years. on rare occasion I take a small amt. more ( if I have pushed and my brain is extra overstim) If I miss a dose, I can tell by the way my brain feels.
other than that, have not increased or lost effectiveness over the years. My current doc says, if it helps, don't mess with it.

oh and btw -- I did taper off it once , w/o any trouble, when I had to be off it to participate in a study. Was off for a year or more.